|Atazanavir will improve lipo?
Jun 2, 2004
I'm writing from Brazil. I've been on Nelfinavir/3TC/AZT for 5 years now. It has been my first and only combo. My viral load was never undetectable. It's currently at 1,200 and my CD4 is 500. I've been getting very fat around the abdomem in the past 2 years and I've always had frequent episodes of diarrhea (due to Nelfinavir?). The lipodistrophy has really been bothering me.
My doctor suggested I switch the Nelfinavir to a new drig called Atazanavir. He said my lipodistrophy might go away. And it also reduces the number of pills. Is this a good idea? Please answer soon! I am afraid to change meds!!!
| Response from Dr. Lee
It sounds as though your viral load has just recently become detectable at 1,200. Unless you have missed doses, or changed your schedule or regimen somehow, it is probably beginning to fail. Usually it is not a good idea to change out only one portion of a failing regimen.
I am not sure that Reyataz will actually reverse any lipodystrophy. It has been shown to reduce cholesterol and triglycerides, but lipodystrophy is more complicated than that. The suggested change will, of course reduce the number of pills.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Scared To Death
- Blowjob From A Prostitute How Long Does It Take To Test Positive For AIDS
- Anal Warts After Deep Kissing Worried I Have HIV
- Ear Infection After Oral Sex With No Protection Does It Mean I Have HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
- Human Immunodeficiency Virus Causing Joint Pain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.